MAUDE Adverse Event Report: NUVASIVE, INC COROENT INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

NUVASIVE, INC COROENT INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 6791714
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiograph was received and confirmed the event.Revision surgery has not occurred.No further investigation can be completed at this time.The root cause of this reported event has not been determined; no conclusion can be drawn.Trend review indicates no adverse trend exists for the fault type.Review of labeling notes: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra.".
 
Event or Problem Description
On (b)(6) 2016, a patient underwent a two-level (c5-c6 and c6-c7) acdf with peek implants and integral screws directed cranially and caudally at each implant.Four months postoperative, the patient reported experiencing some pain.Radiographs were performed and noted the cranially directed screw at c5-c6 broke approximately midway along the shank.Revision surgery has not occurred.

Brand Name
COROENT INTERLOCK SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
NUVASIVE, INC
7475 lusk blvd
san diego CA 92121
MDR Report Key5988533
Report Number2031966-2016-00071
Device Sequence Number16271105
Product Code OVE
UDI-Device Identifier00887517362414
UDI-Public00887517362414
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6791714
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2016
Initial Report FDA Received Date09/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1